MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-LIMERICK TRIATHLON PRIM CEM FXD BPLT #7; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-LIMERICK TRIATHLON PRIM CEM FXD BPLT #7; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5520B700
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event regarding foreign matter involving a triathlon baseplate was reported.The event was not confirmed.Product evaluation and results: the reported device was not returned however a photograph was provided for review.The photograph shows a triathlon baseplate inside it's inner blister.The device has clearly been handled by the surgical team with blood staining visible on the device and inside the blister shell.Some white specks are visible also on the blister, from the image provided, we cannot tell if they are present on internal or external side.Based on the image provided the white marking cannot be confirmed on the device itself.Clinician review: no medical records were received for review with a clinical consultant.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.The reported device was not returned however a photograph was provided for review.The photograph shows a triathlon baseplate inside it's inner blister.The device has clearly been handled by the surgical team with blood staining visible on the device and inside the blister shell.Some white specks are visible also on the blister, from the image provided, we cannot tell if they are present on internal or external side.Based on the image provided the white marking cannot be confirmed on the device itself.The event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as product and all packaging pertaining to the device return is required to complete the investigation for confirming the event and determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description
Primary procedure, left knee.It was reported that upon opening the inner sterile blister of the device, white powder was observed on the device.Surgeon had touched the device prior to observation and had to re-glove.Another device was provided to complete the procedure successfully.There was a surgical delay of less than one minute.Rep reported he may be able to obtain the operative report, and that no other information will be provided by the hospital or surgeon.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #7
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
MDR Report Key8435926
Report Number0002249697-2019-01378
Device Sequence Number1795876
Product Code MBH
UDI-Device Identifier07613327041064
UDI-Public07613327041064
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number5520B700
Device Lot NumberA392S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight102